Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2022, 5:55 PM EDT for DeKalb County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 9, 2022, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
County DeKalb County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WWUS82 KFFC 092155
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Tue Aug 9 2022
GAZ045-092230-
DeKalb GA-
555 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of DeKalb County
through 630 PM EDT...
At 555 PM EDT, a strong thunderstorm was over Redan, or 8 miles
northwest of Conyers, moving west at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Doraville, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur,
Candler-Mcafee, Druid Hills, North Druid Hills, Belmont, Arabia
Mountain, Redan, Scottdale, Kirkwood and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3392 8427 3390 8424 3387 8420 3385 8416
3378 8408 3376 8404 3373 8405 3372 8406
3364 8410 3366 8435 3369 8435
TIME...MOT...LOC 2155Z 105DEG 7KT 3375 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:46 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 9, 3:46 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Tue Aug 9 2022 .SHORT TERM /Rest of today through Wednesday Night/... Majority of convection has been across parts of north GA, so that may bet a bit worked over, then focus farther southward. Outflow interactions could keep active as well going into this evening and still advertising some strong to few severe possible with strong to damaging winds, frequent lightning and locally heavy rain especially with slow movers or training. Not sure about low level stratus formation Wednesday morning but it could again occur and potentially lead to differential heating trends that either help focus early convective triggering near the edge or delay where cloud deck is more cohesive. Bermuda ridge shows little change east of the area for Wednesday and we stay in this similar high moisture airmass along with another decently diurnally unstable day near 2500 J/kg SBCAPE progged. Have very similar pops as well with mainly likely mention NW to chance SE. Given all this, we should also have similar storm intensity potential and threats as today. Max temps similar too with near to slightly below normal highs Wednesday and most areas reaching mid 80s to low 90s. Baker && .LONG TERM /Thursday through Tuesday/... Looks like we'll see a bit of a pattern change later this week and through the weekend. A deepening upper trough across the Eastern CONUS will help to push a frontal boundary through a good portion of the CWA Thursday through Friday resulting in another round of showers and storms. At this time the front looks to stall across southern GA closer to the GA/FL border. Thus PoPs will be higher in these areas. And thanks to some drier air behind the front dewpoints in the mid-60s, high temperatures in the mid-80s and lower PoPs can be expected through much of the weekend. In looking at next week, expect rain and thunderstorm chances to return primarily during the afternoon hours. Temperatures will be near-normal for this time of year. 07 && .AVIATION... 18Z Update... TSRA coverage and associated tempo groups with VRB gusts and reduced VSBYs are for the sites through the afternoon that may need to be extended into the evening. Otherwise mainly VFR conditions and cu field near 3-5 kft, then overnight possible lingering cloud coverage near 5 kft and alto level with potential for another morning low level stratus deck (not confident on the formation but could be IFR/LIFR). Have carried the potential with SCT 500 ft and can adjust as needed with updates. Looking at another round of TSRA and associated prob30 groups Wednesday near 18-00z. Winds mainly SW 7 kts or less during period (could be light SW to calm overnight), otherwise VRB gusts with any TSRA. //ATL Confidence...18Z Update... Low on Wednesday morning lower cig potential. Medium on TSRA coverage this afternoon/evening. High on all else. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 85 / 20 50 40 60 Atlanta 72 89 71 86 / 30 60 50 70 Blairsville 66 82 65 80 / 30 70 70 70 Cartersville 71 87 70 85 / 30 60 60 70 Columbus 72 92 72 91 / 20 60 40 60 Gainesville 70 87 70 84 / 30 60 50 70 Macon 71 93 72 91 / 20 30 30 60 Rome 72 90 71 88 / 40 70 60 70 Peachtree City 71 90 70 88 / 20 60 50 70 Vidalia 72 94 74 93 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....07 AVIATION...Baker
Hazardous weather outlook, Aug 9, 3:02 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 302 PM EDT Tue Aug 9 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 302 PM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong and a few isolated severe storms cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through Thursday. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Thunderstorm chances look to be confined mainly to central Georgia and portions of north Georgia for Friday and then mainly far south central Georgia for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 9, 5:12 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Tue Aug 9 2022
GAZ041-092145-
Haralson GA-
512 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern
Haralson County through 545 PM EDT...
At 512 PM EDT, a strong thunderstorm was over Draketown, or 8 miles
northeast of Buchanan. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Buchanan, Draketown, Felton and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3389 8523 3391 8521 3390 8518 3390 8504
3381 8504 3381 8505 3377 8505 3374 8509
3386 8528
TIME...MOT...LOC 2112Z 141DEG 3KT 3385 8506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 5:24 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Tue Aug 9 2022
GAZ034-045-046-092200-
Rockdale GA-DeKalb GA-Gwinnett GA-
524 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern
Rockdale, southeastern DeKalb and south central Gwinnett Counties
through 600 PM EDT...
At 524 PM EDT, a strong thunderstorm was over Lakeview Estates, or
near Conyers. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Conyers, Snellville, Lithonia, Lakeview Estates, Georgia
International Horse Park, Milstead, Belmont, Arabia Mountain, Big
Haynes Creek Park, Redan and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3382 8394 3379 8398 3375 8392 3372 8392
3371 8391 3371 8393 3369 8392 3368 8392
3360 8404 3372 8423 3389 8398
TIME...MOT...LOC 2124Z 141DEG 3KT 3371 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 9, 5:30 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE AUG 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 NE CLEVELAND 34.63N 83.71W
08/09/2022 WHITE GA EMERGENCY MNGR
TREES REPORTED DOWN ON TOP OF MT YONAH.
&&
EVENT NUMBER FFC2200860
TLVSpecial weather statement, Aug 9, 5:51 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Tue Aug 9 2022
GAZ032-033-043-044-092215-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
551 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Cobb,
northeastern Douglas and south central Fulton Counties through 615 PM
EDT...
At 551 PM EDT, a strong thunderstorm was over Sandtown, or near City
of South Fulton, moving northwest at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, City of South Fulton, Smyrna, East
Point, Powder Springs, Austell, Lithia Springs, Fair Oaks, Sweetwater
Creek State Park, Jim R Miller Park, Six Flags Over Georgia, Cascade
Heights, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3379 8473 3384 8472 3394 8456 3371 8442
3360 8459 3378 8482
TIME...MOT...LOC 2151Z 142DEG 10KT 3372 8456
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 5:54 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
554 PM EDT Tue Aug 9 2022
GAZ033-044-045-092230-
North Fulton GA-DeKalb GA-South Fulton GA-
554 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern DeKalb
and south central Fulton Counties through 630 PM EDT...
At 554 PM EDT, a strong thunderstorm was over Lakewood Park, or near
Atlanta, moving northwest at 5 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, City of South Fulton, East Point, College Park,
Hapeville, Avondale Estates, Belvedere Park, North Decatur, North
Druid Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid
Hills, North Atlanta, Sweet Auburn, Piedmont Park, Cascade Heights,
Lakewood Park and East Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3376 8456 3387 8429 3365 8422 3364 8424
3365 8425 3365 8444 3364 8445 3365 8446
3363 8446 3374 8457
TIME...MOT...LOC 2154Z 153DEG 6KT 3369 8436
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Tue Aug 9 2022
GAZ045-092230-
DeKalb GA-
555 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of DeKalb County
through 630 PM EDT...
At 555 PM EDT, a strong thunderstorm was over Redan, or 8 miles
northwest of Conyers, moving west at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Doraville, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur,
Candler-Mcafee, Druid Hills, North Druid Hills, Belmont, Arabia
Mountain, Redan, Scottdale, Kirkwood and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3392 8427 3390 8424 3387 8420 3385 8416
3378 8408 3376 8404 3373 8405 3372 8406
3364 8410 3366 8435 3369 8435
TIME...MOT...LOC 2155Z 105DEG 7KT 3375 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:19 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Aug 9, 12:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Aug 9, 1:28 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Aug 9, 2:12 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Aug 9, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 50 min |
| Aug 9, 2:53 PM EDT | Special Weather Statement | FFC | Lumpkin | 37 min |
| Aug 9, 2:57 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Aug 9, 2:59 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 9, 3:06 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 9, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | White | 22 min |
| Aug 9, 3:17 PM EDT | Special Weather Statement | FFC | Fannin | 28 min |
| Aug 9, 3:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 9, 4:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 26 min |
| Aug 9, 5:12 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Aug 9, 5:24 PM EDT | Special Weather Statement | FFC | Rockdale | 36 min |
| Aug 9, 5:51 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Aug 9, 6:42 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Aug 9, 6:48 PM EDT | Special Weather Statement | FFC | Douglas | 27 min |
| Aug 9, 6:56 PM EDT | Special Weather Statement | FFC | Walton | 34 min |
| Aug 9, 7:09 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Aug 9, 7:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 9, 7:21 PM EDT | Special Weather Statement | FFC | Pulaski | 24 min |
| Aug 9, 7:25 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| Aug 9, 7:26 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 34 min |
| Aug 9, 7:36 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Aug 9, 7:39 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Aug 9, 7:51 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Aug 9, 7:53 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.